Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Memory Loss, Stumbling, Nodding off
Sep 9, 2004

I'm writing for my friend who was diagnosed in 1980, never an OI. He has been on various meds. His MD changed his meds in March because his viral load was increasing. He is now on Norvir (was before), Viramune, Viread, and Lexiva (last 3 new). My friend reported feeling like a fog had lifted after he got off the old ones.

However, since then he has had a slow decline, speeding up in the last few weeks. His short term memory and occassionally his long term memory is horrible. He can't concentrate. He has nodded off at the computer and in the car. Has had one incidence of double vision and another of blurred vision. He is now off work and can't drive.

His MD does not believe it is related to the drugs. I'm a therapist and it does not feel like depression to me, except for after the fact. He's pretty scared and worried now. He is starting a round of neurological testing which I'm glad of, but I am also suspicious that some of these are fairly new drugs and the coincidence factor seems a bit suspicious. His T-cells and viral load numbers are great.

Have you heard of anything like this with the drugs he's on?

Response from Dr. Henry

For some patients meds like that may not penetrate well into the brain to protect against HIV dementia. I often get a full neuropsychiatric evaluation, head MRI or CT scan and someimes a spinal tap to evaluate situations like that to help me sort out the possibilities. Often a neurology consultation provides some assistance. KH



Previous
Statin
Next
HAART and KS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement